Related Experiment Video
Updated: Jul 27, 2026

Postconditioning with Lactate-enriched Blood for Cardioprotection in ST-segment Elevation Myocardial Infarction
Published on: May 28, 2019
A case report of acute myocardial infarction with extremely severe thrombocytopenia after percutaneous coronary
Shuai Chen1, Hongqi Wang, Bin Ning
1Cardiovascular Department, Fuyang People's Hospital Affiliated to Anhui Medical University, Fuyang, Anhui, China.
Introduction:
The case report's purpose is to remind doctors a rare complication named thrombocytopenia of antithrombotic drugs. As a result, severe bleeding or even life-threatening situations may be avoided.
Patient Concerns:
A specific case of a patient with acute myocardial infarction, a significant decrease in platelet count was observed after percutaneous coronary intervention.
Diagnosis:
After ruling out other potential causes, the medical team considered tirofiban-induced thrombocytopenia as a possible explanation.
Interventions And Outcomes:
Through careful monitoring and adjustment of medication, the patient's platelet count eventually returned to normal.
Conclusion:
To ensure patient safety, it is advised to regularly monitor platelet counts at intervals of 2 to 6 hours before and after administering tirofiban.
Related Concept Videos
Myocarditis I: Introduction
Acute Coronary Syndrome I: Introduction
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care

